MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. #11 SAFETY SCALPEL, NS, #11 NEW DESIGN, BULK, NS; HANDLE, SCALPEL

DEROYAL INDUSTRIES, INC. #11 SAFETY SCALPEL, NS, #11 NEW DESIGN, BULK, NS; HANDLE, SCALPEL
Model Number D4511A
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint was received on 2/23/2024 reporting "on 12/20/2023 we had an injury at the roi cps, llc facility due to a blade becoming exposed prior to use." the sample was not returned for evaluation.A supplier corrective action request (scar) was issued to the safety scalpel supplier s & s surgical products.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
On (b)(6) 2023 we had an injury at the roi cps, llc facility due to a blade becoming exposed prior to use.
 
Additional Manufacturer Narrative
A complaint was received on 2/23/2024 reporting "on (b)(6) 2023 we had an injury at the (b)(6) facility due to a blade becoming exposed prior to use." the sample was not returned for evaluation.Deroyal performed a review of inventory on hand, no issues of this nature were found.A supplier corrective action request (scar) was issued to the safety scalpel supplier s & s surgical products.The supplier reported that there were no issues during the manufacturing process.A potential root cause has been identified to be "product shifting during transit." all shipments of safety scalpels are labeled with a bright orange label stating "caution blades may become exposed during transit).Deroyal will continue to monitor through the complaint handling system.This investigation is complete at this time.No further information is available at this time.We will provide a follow-up report if additional information becomes available.

Brand Name
#11 SAFETY SCALPEL, NS, #11 NEW DESIGN, BULK, NS
Common Device Name
HANDLE, SCALPEL
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 hwy 33 south
new tazewell TN 37825
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 hwy 33 south
new tazewell TN 37825
Manufacturer Contact
rose earl
200 debusk lane
powell, TN 37849
8653621051
MDR Report Key18905548
Report Number2320762-2024-00012
Device Sequence Number12734405
Product Code GDZ
UDI-Device Identifier00749756645386
UDI-Public00749756645386
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberD4511A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown